Alert archive / Mississippi / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 21, 2023, 3:13 AM CDT for George County, Perry County, Stone County, Mississippi. It took effect at Aug 21, 2023, 10:00 AM CDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2023, 3:13 AM CDT (08:13 UTC)
- In effect from
- Aug 21, 2023, 10:00 AM CDT
- Expired
- Aug 22, 2023, 8:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1074 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
972 WWUS84 KMOB 210813 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 313 AM CDT Mon Aug 21 2023 ...RED FLAG WARNING ISSUED FOR STONE, GEORGE, AND PERRY COUNTIES TODAY DUE TO A COMBINATION OF HIGH KDBI VALUES, SIGNIFICANTLY INCREASING DROUGHT CONDITIONS, AND INCREASING WINDS... MSZ075-078-079-212215- /O.UPG.KMOB.FW.A.0001.230821T1500Z-230822T0200Z/ /O.NEW.KMOB.FW.W.0001.230821T1500Z-230822T0200Z/ Perry-Stone-George- 313 AM CDT Mon Aug 21 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM this morning to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...Southeast up to 10 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...As low as 34 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
914 WWUS84 KMOB 211953 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 253 PM CDT Mon Aug 21 2023 ...RED FLAG WARNING ISSUED FOR STONE, GEORGE, AND PERRY COUNTIES TODAY DUE TO A COMBINATION OF HIGH KBDI VALUES & SIGNIFICANTLY INCREASING DROUGHT CONDITIONS... MSZ075-078-079-221000- /O.EXT.KMOB.FW.W.0001.000000T0000Z-230823T0100Z/ Perry-Stone-George- 253 PM CDT Mon Aug 21 2023 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT TUESDAY FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 31 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
614 WWUS84 KMOB 220841 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 341 AM CDT Tue Aug 22 2023 ...RED FLAG WARNING ISSUED FOR STONE, GEORGE, AND PERRY COUNTIES TODAY DUE TO A COMBINATION OF HIGH KBDI VALUES & SIGNIFICANTLY INCREASING DROUGHT CONDITIONS... MSZ075-078-079-222245- /O.CON.KMOB.FW.W.0001.000000T0000Z-230823T0100Z/ Perry-Stone-George- 341 AM CDT Tue Aug 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...East 5 to 10 mph . * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
951 WWUS84 KMOB 221939 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 239 PM CDT Tue Aug 22 2023 ...RED FLAG WARNING ISSUED FOR STONE, GEORGE, AND PERRY COUNTIES TODAY AND WEDNESDAY DUE TO A COMBINATION OF HIGH KBDI VALUES & SIGNIFICANTLY INCREASING DROUGHT CONDITIONS... MSZ075-078-079-231000- /O.NEW.KMOB.FW.W.0002.230823T1700Z-230824T0100Z/ /O.CON.KMOB.FW.W.0001.000000T0000Z-230823T0100Z/ Perry-Stone-George- 239 PM CDT Tue Aug 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...East 5 to 10 mph. * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 20, 11:52 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 20, 11:52 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1152 PM CDT Sun Aug 20 2023
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Sun Aug 20 2023
VFR conditions prevail across the forecast area through Monday.
The afternoon into evening sea breeze will help shift winds to a
more southerly component across coastal counties. Otherwise,
anticipate easterlies dominating the forecast area at 5 to 10kts.
/22
&&
.PREV DISCUSSION... /issued 357 PM CDT Sun Aug 20 2023/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE, & FIRE WEATHER...
NEAR TERM...
(Now through Monday)
Issued at 357 PM CDT Sun Aug 20 2023
Increased low level east to southeast flow flow is expected late
tonight into Monday as a tropical wave that is currently over the
east central Gulf of Mexico moves west across the Gulf during the
early to middle part of the upcoming work week. While the wave may
have some slight increase in organization as it moves west,
possibly becoming or tropical depression or perhaps even a
tropical storm as it near the lower Texas coast, no local impacts
are expected other than an increased rip current risk along area
beaches. A HIGH Risk of rip is in effect for Monday through
Tuesday. With the passage of the tropical system to our south, a
very low chance(20 percent or less)of a shower or possibly even a
thunderstorm near the coast tonight through Monday, but overall a
dry forecast will continue for the area.
A more persistent and slightly increased east to southeast flow is
expected across the region late tonight into Monday, as well as a
slight increase in low level moisture. Similarly to today, this
scenario will negate drier air aloft from mixing down to the
surface, which combined with the persistent flow, will result in
slightly lower max temperatures on Monday. It will still be hot
though, with highs temperatures climbing into the mid 90s across
most of the area, except for some lower 90s along the immediate
coast and perhaps some upper 90s over interior southeast MS. We
will not carry any heat products for Monday as heat indices are
generally expected to be in the 100-106 degree range for most
locations. A few coastal areas as well as portions of interior
southeast MS may see heat indices up to around 107-108 degrees
which will be bumping up against criteria, but for now would like
to see those a little more widespread before issuing any heat
related products. We will look over some of the evening model data
and if we see any changes to this line of thinking make
adjustments as needed. Regardless of whether or not there are any
products in effect for excessive heat, it is August and will still
be hot and muggy on Monday (just not quite as bad as the past few
days have been, but we shouldn't be looking at any record highs
for Monday. Lows tonight will also remain warm and muggy,
especially near the coast where min temperatures will be in the
upper 70s and lower 80s. Over interior locations tonight, look for
low temperatures to be mainly in the middle 70s. /12
SHORT & LONG TERM...
(Monday night through Sunday)
Issued at 357 PM CDT Sun Aug 20 2023
The heat is on! Very hot and dry conditions continues to be the
story through the period. Aloft, a very strong ridge will become
centered over the mid Mississippi River Valley with 500 mb heights
of around 600 decameters. These increased heights along with
strong subsidence beneath the ridge will bring even hotter temps
to the area. With this pattern, a strong convective cap will also
be in place through pretty much the entire week, keeping the
region dry. Expect high temps to climb to the low to mid 100s for
areas away from the coast. Expect future Heat Advisories and/or
Excessive Heat Warnings for much of the area, if not the entire
area through much of the week, especially come midweek. As for low
temperatures through the week, expect mid to upper 70s. Moving
towards the end of the period, the ridge aloft gradually begins to
retrograde westward allowing for potential isolated showers and
storms to return to the region. JEH/88
MARINE...
Issued at 357 PM CDT Sun Aug 20 2023
A more persistent east to southeasterly flow will develop tonight
through Monday, gradually increasing, as an area of low pressure
associated with a tropical disturbance moves west across the Gulf
of Mexico. Seas are expected to build to up to around 4 feet near
shore and up to near 7 feet well offshore. Winds and seas will
then diminish Monday night and Tuesday following the passage of
the system. A small craft advisory has been issued for area waters
from 20 to 60 nm as winds increase in excess of 20 knots with
seas increasing to 4 to 7 feet well offshore. Small craft should
exercise caution Monday over the near shore coastal waters and
over area bays and nearshore waters at times. Winds and seas relax
late Tuesday through the end of the week as the wave moves into
Texas. /12
FIRE WEATHER...Drought conditions combined with dry fuels and high
KDBI indices are present over southern Mississippi, but are
creeping east into southwestern Mississippi. With a system passing
south of the area tonight into Monday, 20' winds over our coastal
counties with a further inland push over inland southeast
Mississippi has warranted the issuance of a Fire Weather Watch for
Stone, Perry and George counties for Monday. Have went with a for
now, with the possible expansion/contraction of the watch being
possible. /16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 95 75 99 77 103 78 102 / 10 20 0 10 0 10 10 10
Pensacola 79 94 77 98 79 100 80 99 / 20 30 10 20 10 10 10 10
Destin 80 93 80 96 81 97 82 96 / 30 20 10 20 10 10 10 10
Evergreen 73 96 73 101 75 106 75 106 / 0 10 0 0 0 0 0 10
Waynesboro 75 98 74 100 76 105 77 106 / 0 10 0 0 0 0 0 10
Camden 74 97 73 98 75 103 77 103 / 0 10 0 0 0 0 0 0
Crestview 73 98 72 100 74 103 75 103 / 10 20 0 10 0 10 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 7 AM CDT Monday through Tuesday
evening for ALZ265-266.
FL...High Rip Current Risk from 7 AM CDT Monday through Tuesday
evening for FLZ202-204-206.
MS...Fire Weather Watch from 10 AM CDT Monday through Monday evening
for MSZ075-078-079.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:28 PM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 28 hr |
Nearby
Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.